MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE HFX SIZE #3; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE HFX SIZE #3; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6077-0335
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Codes Weakness (2145); Injury (2348); Reaction (2414)
Date of Event 08/18/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Other text : device not returned.
 
Event or Problem Description
It was reported through a medwatch 5093292: "patient id:[.]; on [.] 2006, he underwent a right total hip arthroplasty with stryker (howmedica) components, uncemented psl 54 od socket, 32mm crossfire polyethylene insert.Accolade hfx stem size 3 (ref #6077-03358), and a 32mm +4 lfit anatomic v40 head (ref #6077-0335) and a 32mm +4 lfit anatomic v40 head (ref #6260-5-232).In [.] of 2016, he had a sudden episode of weakness in the right leg, which concerned him and prompted evaluation of his right hip replacement.In the year preceding that episode, he had been experiencing a significant tremor of his hands, fatigue and reduced stamina.Metal suppression mri of right hip on [.] 2016 showed a small pseudotumor just superior to the femoral neck with involvement of the gluteus medius tendon.Fdg pet brain scan and neuro q analysis showed abnormal hypometabolism in focal and generalized duster regions in a pattern compatible with chronic toxic encephalopathy.On [.] 2016, serum/ plasma cobalt level was 5.8 mcg/l and chromium was 1.7mcg/l.On [.] 2016, right hip was revised to a zimmer wagner stem 190 by 14mm, trident x3 32id laterally offset liner, a 32mm delta ceramic +0 head, 3 luque 18 gauge wires, and 100 cc allopack graft.The superficial periprosthetic tissues were mildly inflamed.The trochanteric bursa was effused.The capsule was about half detached from the great trochanter.There was proximal femoral bone deficiency of the stem that was treated with grafting and reduction osteoplasty.The final stability pattern posteriorly was 80 degrees before prosthetic anteriorly partially intact capsule restricted motion such that neither prosthetic or tissue impingement could be elicited.Cobalt level of fluid from the right hip joint was 1,100m mcg/l and chromium was 470 mg/dl.On [.] 2016, he underwent a closed reduction of the right hip due to superior dislocation of the right revised right hip replacement.".

Brand Name
ACCOLADE HFX SIZE #3
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9944068
Report Number0002249697-2020-00721
Device Sequence Number13975464
Product Code LPH
UDI-Device Identifier07613327021196
UDI-Public07613327021196
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number6077-0335
Device Catalogue Number6077-0335
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/12/2020
Initial Report FDA Received Date04/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;